Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

July 24, 2012Oswego County, New York

NWS Buffalo, NY issued this special weather statement at Jul 24, 2012, 2:30 PM EDT for Oswego County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2012, 2:30 PM EDT (18:30 UTC)
Expired
Jul 24, 2012, 3:15 PM EDT
In force
45 min
Issued by
NWS Buffalo, NY

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 58 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS81 KBUF 241830
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
230 PM EDT TUE JUL 24 2012

NYZ006-241915-
OSWEGO NY-
230 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED 10 MILES NORTHWEST OF CENTRAL
  SQUARE...AND MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  PARISH...
  CENTRAL SQUARE...
  AMBOY...
  CONSTANTIA...
  CLEVELAND...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4316 7588 4315 7589 4318 7602 4337 7636
      4352 7623 4337 7586 4333 7588 4332 7585

$$

HIBBERT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 24, 1:53 PM EDT, 37 minutes earlier.

Area forecast discussion, Jul 24, 1:53 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
153 PM EDT TUE JUL 24 2012

.SYNOPSIS...
BEHIND A COLD FRONT TODAY COOLER TEMPERATURES AND LESS HUMIDITY
THOUGH THESE TEMPERATURES WILL RETURN TO NEAR OR ABOVE AVERAGE
THROUGH THE REST OF THE WEEK. GUSTY THUNDERSTORMS WILL BRING SOME
BENEFICIAL RAINS BY LATE WEDNESDAY NIGHT AND THURSDAY AS AN AREA OF
LOW PRESSURE MOVES INTO THE GREAT LAKES. THE FORECAST REMAINS
UNSETTLED FRIDAY AND SATURDAY WITH MORE CHANCES FOR SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
EARLY THIS AFTERNOON UPDATED THE POP AND SKY GRIDS AS THE SECONDARY
TROUGH BEHIND THE COLD FRONT AND PASSING UPPER LEVEL SHORT WAVE ARE
PROVIDING ENOUGH LIFT TO PRODUCE A FEW LIGHT SHOWERS THIS
AFTERNOON...MAINLY ACROSS THE GENESEE VALLEY AND EASTERN LAKE
ONTARIO REGION. WITH LIMITED INSTABILITY AN ISOLATED THUNDERSTORM IS
POSSIBLE THIS AFTERNOON AND HAVE ADDED THIS TO THE GRIS. WILL
MAINTAIN A DRY FORECAST ACROSS FAR WNY...THOUGH IN THE CYCLONIC FLOW
ALOFT CLOUDS WILL REMAIN MORE PLENTIFUL THAN SUNSHINE INTO THE MID
AFTERNOON HOURS.

WINDS WILL CONTINUE FROM THE NORTHWEST THROUGH MUCH OF THE DAY...AND
LOWERING HUMIDITY WILL BE FELT AS DEW POINTS WILL FALL INTO THE
UPPER 50S TODAY...COMPARED TO MID TO UPPER 60S YESTERDAY.

AFTERNOON HIGHS WILL CLIMB TO AROUND NORMAL...WITH HIGHS GENERALLY
WITHIN A FEW DEGREES EITHER SIDE OF 80.

HIGH PRESSURE WILL CENTER NEAR THE FORECAST AREA TONIGHT. LIGHT TO
CALM WINDS...MAINLY CLEAR SKIES AND HIGH RH LEVELS COULD YIELD SOME
PATCHY FOG MAINLY ACROSS THE SOUTHERN TIER. SOME OF THE MOS GUIDANCE
IS INDICATING THIS SO INCLUDED IN THE GRIDS FOR TONIGHT. LOWS WILL
FALL INTO THE UPPER 50S TO LOW 60S.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AT THE START OF THE PERIOD ON WEDNESDAY HIGH PRESSURE WILL BE IN
CONTROL ACROSS THE LOWER LAKES WITH PLENTY OF SUNSHINE. LIGHT
SYNOPTIC SCALE WINDS WILL ALLOW LAKE BREEZES TO DEVELOP BY EARLY
AFTERNOON WITH LOCALLY ONSHORE WINDS ALONG THE LAKESHORES. 850MB
TEMPS OF AROUND +13 WILL SUPPORT HIGHS VERY CLOSE TO MID SUMMER
NORMALS WITH LOWER 80S ACROSS LOWER ELEVATIONS AND UPPER 70S HIGHER
TERRAIN AND ALONG THE LAKES.

FORECAST BECOMES MUCH MORE INTERESTING WEDNESDAY NIGHT INTO
THURSDAY. MODEL GUIDANCE REMAINS CONSISTENT ON BRINGING A
SIGNIFICANT SURFACE LOW AND CONVECTIVELY AUGMENTED MID LEVEL
VORTICITY CENTER THROUGH THE GREAT LAKES STATES DURING THIS
PERIOD...ALTHOUGH RUN TO RUN AND INTER-MODEL DIFFERENCES ARE STILL
THERE WITH REGARDS TO EXACT TRACK AND TIMING. TRACING THIS FEATURE
BACK IN MODEL GUIDANCE...IT APPEARS TO BE RELATED TO A WEAK CLOSED
LOW OVER WEST TEXAS EARLY THIS MORNING. THIS FEATURE WILL BE
CAPTURED BY SOUTHERLY MONSOON FLOW OVER THE ROCKIES AND IS FORECAST
TO INTERACT WITH A TROUGH OVER SASKATCHEWAN TO FORM A WEAK LOW OVER
THE NORTHERN PLAINS TONIGHT. AN MCS IS ALSO FORECAST TO DEVELOP IN
THIS SAME GENERAL AREA...WHICH IS FORECAST TO PROJECT ONTO THE
SYNOPTIC SCALE AND HELP DEEPEN THE SURFACE LOW AND MID LEVEL
VORTICITY CENTER AS THEY HEAD INTO THE WESTERN GREAT LAKES WEDNESDAY
NIGHT. THIS SCENARIO IS HIGHLY COMPLEX...AND WOULD EXPECT FURTHER
ADJUSTMENTS IN THE TIMING AND TRACK DETAILS IN MODEL GUIDANCE FOR
THE NEXT 24 HOURS UNTIL THE MAIN PLAYERS BEGIN TO MATURE.

IN ADVANCE OF THE SYSTEM WEDNESDAY NIGHT A LEAD SHORTWAVE AND A WING
OF MODERATE TO STRONG WARM ADVECTION ON THE NORTHEAST EDGE OF THE
ELEVATED MIXED LAYER /EML/ PLUME WILL SUPPORT INCREASING LARGE SCALE
ASCENT ACROSS THE CENTRAL AND EASTERN GREAT LAKES. THIS WILL BRING
RAIN CHANCES INTO THE AREA OVERNIGHT...AND LATEST GUIDANCE SUGGESTS
THE BEST FORCING AND MOISTURE WILL BE FOUND FROM LAKE ONTARIO
NORTHWARD. WITH THIS IN MIND WILL JUST GO WITH LOW CHANCE POPS NEAR
THE PENNSYLVANIA STATE LINE...INCREASING TO LIKELY OVER LAKE ONTARIO
FOR LATE WEDNESDAY NIGHT.

ON THURSDAY THE GFS HAS TRENDED A LITTLE FURTHER NORTH WITH THE
TRACK OF THE SURFACE LOW AND NOW HAS IT MOVING OVER LAKE ONTARIO.
THE NAM AND ECMWF ARE A LITTLE FURTHER SOUTH AND WEAKER...BUT EVEN
THESE WEAKER SOLUTIONS ALLOW VERY WARM AIR TO ADVECT INTO AREAS
SOUTH OF LAKE ONTARIO AS THE EASTERN EDGE OF THE EML PLUME IS
CAPTURED AND ADVECTED INTO THE LOWER LAKES AHEAD OF THE SYSTEM. WITH
QUALITY DYNAMICS AND MOISTURE COMING TOGETHER WILL CONTINUE WITH
LIKELY POPS FOR THURSDAY...ALTHOUGH PLACEMENT OF STEADIER/HEAVIER
RAIN REMAINS IN QUESTION. EMBEDDED THUNDERSTORMS ARE ALSO LIKELY
GIVEN THE RESERVOIR OF STRONG INSTABILITY JUST UPSTREAM.
TEMPERATURES ARE A TRICKY CALL. VERY WARM TEMPS AT 850MB WILL
SUPPORT HIGHS IN THE MID TO UPPER 80S WITH JUST A FEW HOURS OF DRY
WEATHER AND SUNSHINE. ON THE OTHER HAND IF THICK CLOUD COVER AND
SHOWERS PREVAIL IT WILL BE MUCH COOLER. HAVE GONE WITH A WARMER
SOLUTION SOUTH OF LAKE ONTARIO WHERE SOME BREAKS IN PRECIP ARE
EXPECTED.

THURSDAY NIGHT THE FRONTAL BOUNDARY EASES SLOWLY SOUTH ACROSS THE
REGION WITH ADDITIONAL SHOWERS AND THUNDERSTORMS LIKELY. THIS SYSTEM
HAS THE POTENTIAL FOR PRODUCING THE FIRST WIDESPREAD RAINFALL IN
QUITE SOME TIME. THIS WILL NOT END THE DROUGHT BY ANY MEANS...BUT
MAY PROVIDE SOME SHORT TERM RELIEF TO SURFACE SOIL MOISTURE.

THIS SYSTEM MAY ALSO HAVE SOME SEVERE WEATHER POTENTIAL AS WELL.
BOTH THE NAM AND GFS DEVELOP A STRONG LOW LEVEL JET WEDNESDAY NIGHT
WHICH WILL TRANSPORT VERY UNSTABLE AIR OUT FROM BENEATH THE EML
PLUME AND INTO THE MODERATE TO STRONG WARM ADVECTION REGIME ACROSS
THE CENTRAL AND UPPER LAKES. THIS CAN BE A FAVORABLE SCENARIO FOR
INTENSE MCS DEVELOPMENT. IF AN MCS DOES FORM WEDNESDAY EVENING
ACROSS THE UPPER LAKES...IT MAY TRACK ESE INTO OUR REGION LATE
WEDNESDAY NIGHT OR THURSDAY MORNING WITH AN ATTENDANT RISK OF
DAMAGING WINDS AND LOCAL FLOODING.

ON THURSDAY IN THE WAKE OF THE POTENTIAL MCS THE AIRMASS WILL
DESTABILIZE ONCE AGAIN...ESPECIALLY IF THE FARTHER NORTH SURFACE LOW
OF THE GFS SOLUTION VERIFIES. MODERATE SHEAR WILL BE IN PLACE AND
MAY SUPPORT AN ENVIRONMENT FAVORABLE OF ADDITIONAL SEVERE WEATHER
THURSDAY AFTERNOON AND EVENING.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
ON FRIDAY THE FRONTAL BOUNDARY WILL BE STALLED FROM THE UPPER
MIDWEST INTO SOUTHERN NEW ENGLAND. WITH THE FRONT STILL IN CLOSE
PROXIMITY A FEW SHOWERS AND THUNDERSTORMS MAY LINGER...ESPECIALLY
CLOSER TO THE PA STATE LINE. COVERAGE SHOULD BE MUCH LESS THAN ON
THURSDAY HOWEVER...WITH THE BULK OF THE DAY RAIN FREE.

BY SATURDAY A SHARP MID LEVEL TROUGH WILL MOVE INTO THE EASTERN
GREAT LAKES REGION AND BEGIN TO WEAKEN WITH TIME...BUT NOT BEFORE
ALLOWING A WEAK SURFACE LOW TO DEVELOP ALONG THE OLD STALLED OUT
FRONTAL BOUNDARY. THIS SHOULD PROVIDE A FOCUS FOR SCATTERED SHOWERS
AND THUNDERSTORMS ONCE AGAIN. BY SUNDAY THE TROUGH PULLS EAST INTO
NEW ENGLAND WITH A RETURN TO DRIER WEATHER AND SUNSHINE FOR OUR
REGION WHICH WILL LAST INTO MONDAY AS HIGH PRESSURE BUILDS INTO THE
OHIO VALLEY AND LOWER LAKES.

TEMPERATURES THROUGH THE PERIOD WILL BE VERY CLOSE TO TYPICAL MID
SUMMER VALUES WITH HIGHS GENERALLY IN THE LOWER 80S ACROSS LOWER
ELEVATIONS AND UPPER 70S HIGHER TERRAIN...WITH LOWS IN THE 60S. THE
HEAT WAVE WHICH HAS DOMINATED THE PATTERN FOR THE PAST MONTH WILL BE
SHUNTED INTO THE MID SECTION OF THE NATION AS THE UPPER LEVEL RIDGE
CENTER SHIFTS WEST AND A LONGWAVE TROUGH CARVES OUT ACROSS THE GREAT
LAKES AND NORTHEAST.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AT 18Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION WITH
SCATTERED SHOWERS MAINLY FROM THE GENESEE VALLEY EASTWARD. HAVE
INCLUDED A VCSH WHERE SHOWERS ARE FORMING AHEAD OF A SHORT WAVE THAT
WILL BRUSH BY THE NORTH COUNTRY THIS AFTERNOON.

EXPECT CLEARING SKIES THIS EVENING AND DIMINISHING SHOWERS WITH THE
LOSS OF DAYTIME HEATING. SOME PATCHY FOG IS POSSIBLE ACROSS THE
SOUTHERN TIER...AND THIS MAY SNEAK INTO THE KJHW AIRFIELD. CONCERN
IS THE LOW DEWPOINTS MAY PREVENT FOG FROM FORMING MUCH BEYOND THE
RIVER VALLEYS.

LIGHT WINDS OVERNIGHT WILL BECOME SOUTH TO SOUTHWESTERLY ON
WEDNESDAY. WITH DRIER AIR TO START THE DAY EXPECT VFR FLIGHT
CONDITIONS THROUGH THE DAY.

OUTLOOK...
WEDNESDAY...VFR.
WEDNESDAY NIGHT AND THURSDAY...VFR/MVFR LIKELY SHOWERS AND CHANCE
TSRA.
FRIDAY THROUGH SUNDAY...MAINLY VFR WITH CHANCES FOR SHRA.
MONDAY...VFR

&&

.MARINE...
A SMALL CRAFT ADVISORY WILL BE EXTENDED THROUGH THE AFTERNOON FOR
HAMLIN TO MEXICO BAY PORTIONS OF LAKE ONTARIO TO ACCOUNT FOR
NORTHWEST WINDS UP TO SMALL CRAFT CRITERIA THROUGH THE AFTERNOON AND
WAVES ALONG THE SHORELINE AVERAGING NEAR 4 FEET. AS THE PRESSURE
GRADIENT RELAXES LATER THIS AFTERNOON AND EVENING THESE SCA
CONDITIONS WILL RELAX FOR TONIGHT.

HIGH PRESSURE WILL THEN BUILD INTO THE LOWER LAKES ON WEDNESDAY WITH
LIGHT WINDS RETURNING AND WAVES BELOW SMALL CRAFT CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LOZ043-
         044.

&&

SYNOPSIS...SMITH/THOMAS
NEAR TERM...SMITH/THOMAS
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, Jul 24, 5:09 AM EDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
509 AM EDT TUE JUL 24 2012

NYZ001>008-010>014-019>021-085-250915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
509 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT.

A LARGE CLUSTER OF THUNDERSTORMS ARE EXPECTED TO CROSS THE REGION
LATE WEDNESDAY NIGHT AND THURSDAY MORNING. IT IS POSSIBLE THESE
STORMS MAY FORM INTO A SQUALL LINE WITH THE POTENTIAL FOR
DAMAGING WINDS.

ADDITIONAL SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER
THURSDAY AFTERNOON AND THURSDAY NIGHT AS A COLD FRONT MOVES SLOWLY
SOUTH ACROSS THE REGION. A FEW OF THESE STORMS MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-250915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
509 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT.

A LARGE CLUSTER OF THUNDERSTORMS ARE EXPECTED TO CROSS THE REGION
LATE WEDNESDAY NIGHT AND THURSDAY MORNING. IT IS POSSIBLE THESE
STORMS MAY FORM INTO A SQUALL LINE WITH THE POTENTIAL FOR
STRONG WINDS AND LOCALLY HIGHER WAVES.

ADDITIONAL SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER
THURSDAY AFTERNOON AND THURSDAY NIGHT AS A COLD FRONT MOVES SLOWLY
SOUTH ACROSS THE REGION. A FEW OF THESE STORMS MAY PRODUCE HAIL
AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Local storm report, Jul 24, 9:49 AM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
949 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     MARINE TSTM WIND 59 NNE SPRAGUEVILLE     44.97N  74.88W
07/23/2012  M44 MPH          SLZ024             NY   ASOS

&&

EVENT NUMBER BUF1200184

WCH
Local storm report, Jul 24, 9:51 AM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
951 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     TSTM WND GST     OSWEGO COUNTY ARPT      43.35N  76.38W
07/23/2012  M59 MPH          OSWEGO             NY   ASOS

&&

EVENT NUMBER BUF1200185

WCH
Local storm report, Jul 24, 1:05 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
105 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     TSTM WND DMG     FULTON                  43.32N  76.42W
07/23/2012                   OSWEGO             NY   BROADCAST MEDIA

            POWER LINES DOWN...TREE LIMB THROUGH WINDSHIELD...FROM
            WSYR FACEBOOK

&&

EVENT NUMBER BUF1200186

WCH
Local storm report, Jul 24, 1:07 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
107 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     TSTM WND DMG     PALERMO                 43.37N  76.28W
07/23/2012                   OSWEGO             NY   BROADCAST MEDIA

            2 TREES DOWN...POWER OUT...FROM WSYR FACEBOOK

&&

EVENT NUMBER BUF1200187

WCH
Local storm report, Jul 24, 1:09 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
109 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND DMG     PHOENIX                 43.23N  76.30W
07/23/2012                   OSWEGO             NY   BROADCAST MEDIA

            TREES DOWN AND POWER OUTAGES IN PHOENIX AND
            PENNELLVILLE...FROM WSYR FACEBOOK

&&

EVENT NUMBER BUF1200188

WCH
Special weather statement, Jul 24, 2:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
230 PM EDT TUE JUL 24 2012

NYZ006-241915-
OSWEGO NY-
230 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED 10 MILES NORTHWEST OF CENTRAL
  SQUARE...AND MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  PARISH...
  CENTRAL SQUARE...
  AMBOY...
  CONSTANTIA...
  CLEVELAND...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4316 7588 4315 7589 4318 7602 4337 7636
      4352 7623 4337 7586 4333 7588 4332 7585

HIBBERT

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 11:02 PM EDTSpecial Weather StatementBUFOswego58 min
Jul 23, 11:20 PM EDTSpecial Weather StatementBUFJefferson55 min
Jul 23, 11:45 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Wyoming34 min
Jul 24, 12:46 AM EDTSpecial Weather StatementBUFAllegany44 min
Jul 24, 12:51 AM EDTSevere Thunderstorm WarningBUFAllegany24 min
Jul 24, 3:58 AM EDTSmall Craft AdvisoryBUF16 hr

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.